New Mexico, 2010

High Wind in New Mexico, October 25, 2010

October 25, 2010 · NWS ABQ · 15 events in 11 counties and zones

A powerful upper level jet stream translated east across the central Rockies early on the 25th. An intense surface pressure gradient developed across New Mexico as a deep surface low pressure center developed over western Kansas.

The toll

Deaths
0
Injuries
0
Property damage
$19,000
Crop damage
None recorded
Events
15

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ABQ wrote it up.

A powerful upper level jet stream translated east across the central Rockies early on the 25th. An intense surface pressure gradient developed across New Mexico as a deep surface low pressure center developed over western Kansas. Widespread high winds were reported across the area with peak wind gusts over 70 mph reported along the East Slopes.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Oct 25, 2:33 AM MST, 2 hours 20 minutes earlier.

Area forecast discussion, Oct 25, 2:33 AM MST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
333 AM MDT MON OCT 25 2010

.DISCUSSION...WIDESPREAD...POTENTIALLY DAMAGING WINDS ACROSS
NEARLY ALL OF OUR CENTRAL/EASTERN ZONES TODAY. OF GREATEST CONCERN
WILL BE AREAS IMMEDIATELY EAST OF THE CENTRAL MOUNTAIN CHAIN...
THE INTERSTATE 40 CORRIDOR AND ADJACENT HIGH PLAINS OF EC/SE NEW
MEXICO. DANGEROUS WIND GUSTS 65-70 MPH ALMOST A CERTAINTY FOR MOST
AREAS WITHIN THE HIGH WIND WARNING...AND EVEN STRONGER GUSTS FOR
THE IMMEDIATE EAST SLOPES AND WIND PRONE LOCATIONS FARTHER EAST.
NO QUESTION THIS WILL BE A SIGNIFICANT EVENT. TO THE WEST OF THE
CENTRAL MOUNTAIN CHAIN...ADVISORY LEVEL WINDS DEVELOPING BY LATE
MORNING AS POTENT PACIFIC FRONTAL SYSTEM NEARS THE FOUR CORNERS
AROUND 14Z. FRONT TO QUICKLY SWEEP THE REMAINDER OF THE AREA FROM
NW TO SE THROUGH THE DAY. THE STRONGEST WINDS WILL OCCUR IN CONJUNCTION
WITH FRONTAL PASSAGE...AND THUS OUR FAR NORTHWEST ZONES MAY ACTUALLY
SEE WINDS DROP TO BELOW ADVISORY LEVELS BY LATE AFTERNOON AS INCOMING
COOLER AIR MASS DEEPENS AND SURFACE GRADIENTS BEGIN TO EASE.

MEANWHILE...STRONG PRESSURE FALLS/RAPIDLY DEEPENING SURFACE TROUGH
TO LEE OF THE CENTRAL MOUNTAIN CHAIN ALREADY RESULTING IN NEAR
ADVISORY LEVEL WINDS FOR A FEW OF OUR WIND PRONE SITES. DEEP PRE-
FRONTAL MIXING AND STRONG DOWNSLOPE COMPONENT WILL AID RAPID WARM-
UP WITH MOST AREAS REACHING WHAT WOULD BE CONSIDERED NORMAL
TEMPERATURES BEFORE NOON. HIGHS IN THE EAST AT LEAST 10 TO 15
DEGREES ABOVE AVERAGE AND APPROACHING 90 IN THE SOUTHEAST.

IN ADDITION TO THE HIGH WINDS...COMBINATION OF STRONG AND DEEP FRONTOGENETIC
FORCING AND OROGRAPHIC LIFT WILL RESULT IN WIDESPREAD SNOW SHOWERS ACROSS
THE HIGH ELEVATIONS OF NC/NW NEW MEXICO FROM LATE MORNING THROUGH
EARLY EVENING. SNOW ACCUMULATION LEVELS INITIALLY AT/ABOVE 9000 FEET
WILL QUICKLY LOWER BEHIND THE FRONT...PERHAPS AS LOW AS 7000 FEET
BY THE AFTERNOON. HAVE INCLUDED THE SOUTHERN SAN JUANS IN WINTER
WEATHER ADVISORY FOR ACCUMS OF 3 TO 6 INCHES. WEST SLOPES OF THE
SANGRES WILL ALSO SEE ACCUMULATING SNOW BUT WILL LET DAY SHIFT
REEVALUATE POSSIBLE SNOW HIGHLIGHTS THERE IN THE POST-FRONTAL AIR
MASS.

UPDATES TO HIGHLIGHTS BELOW...

WIND... UPGRADED HIGH WIND WATCH FOR THE FAR EASTERN COUNTIES TO
A HIGH WIND WARNING...AND WILL INCLUDE THE FAR NORTHEAST
PLAINS/UNION COUNTY IN WIND ADVISORY. TO KEEP IT AS SIMPLE AS
POSSIBLE...ALL WIND HIGHLIGHTS FROM THE CENTRAL MOUNTAIN CHAIN
EASTWARD WILL HAVE A START TIME OF 12Z. ONLY CHANGE WEST OF THE
CENTRAL MOUNTAIN CHAIN WAS TO UPGRADE THE WEST CENTRAL
MOUNTAINS/I-40 CORRIDOR BETWEEN GRANTS AND GALLUP TO HIGH WIND
WARNING. THE UPPER GILA/SW MOUNTAINS WILL ALSO BE CLOSE TO HWW
CRITERIA BUT IMPACT NOT AS SIGNIFICANT AS FARTHER NORTH.

SNOW...SNOW ACCUMULATION LEVELS GENERALLY AT OR ABOVE 9000 FEET TO
START THE DAY BUT THESE WILL BE LOWERING DURING THE DAY...MARKEDLY
SO ACROSS THE FAR NW SHORTLY AFTER NOON AS A STRONG PACIFIC COLD
FRONT PLOWS TO THE EAST AND SOUTH.

PRECIP LARGELY ENDING WITH SLOWLY IMPROVING CONDITIONS BY EARLY
EVENING...BUT LIKELY REMAINING WINDY ALONG/EAST OF THE CENTRAL
MOUNTAIN CHAIN THROUGH TONIGHT.

LESS WIND FOR TUESDAY...BUT STILL SOME BREEZES TO CONTEND WITH. NOTICEABLY
COOLER AND FOCUS SHIFTS TO POTENTIAL FREEZE WARNINGS FOR REMAINING ZONES
THAT WE ISSUE FOR INCLUDING PARTS OF THE EAST AND NORTHWEST/RGV
VALLEYS. RIDGE BUILDS FOR THE MID/LATE WEEK PERIOD FOR DRY AND
WARMER CONDITIONS. STRONG NIGHTTIME INVERSIONS WILL KEEP MORNINGS
ON CHILLY SIDE...BUT MILD DURING THE PM HOURS WITH ABOVE AVERAGE
TEMPS EXPECTED.  KJ

&&

.AVIATION...
PRIMARY FORECAST CONCERNS FOCUS AROUND STRONG SFC WINDS AS WELL AS
PCPN/CIGS ASSOCIATED WITH A PACIFIC COLD FRONT. TIGHT UPPER LEVEL
AND SFC PRESSURE GRADIENT WILL COMBINE TO PRODUCE STRONG WINDS OVER
THE ENTIRE AREA THIS AFTERNOON. HIGHEST SPEEDS WILL BE FOUND ALONG/
EAST OF THE CENTRAL MTS WHERE SOME LOCALES...PARTICULARLY KCQC...
WILL APPROACH 45KTS SUSTAINED AND GUSTS UP TO 70KTS. THERE COULD BE
AREAS OF BLOWING DUST OVER THE ERN PLAINS AND POSSIBLY AT KABQ. MAY
MENTION CONCERN AS A TEMPO GROUP AT FAVORED LOCALES IN 12Z TAFS. AS
THE AFTERNOON PROGRESSES...A POTENT COLD FRONT WILL DRIVE THRU THE
NRN SECTIONS OF THE STATE. THIS WILL CREATE VFR/MVFR SHOWERS ACROSS
THE REGION WITH SNOW LEVELS NEAR 8500 FEET. BY EVENING...EXPECT SNOW
LEVELS TO SIGNIFICANTLY DROP WITH BRUNT OF PCPN WANING BY 06Z/TUES.
THIS ACTIVITY WILL LIKELY CREATE AT LEAST MT TOP OBSCURATIONS.

NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. DPORTER

&&

.FIRE WEATHER...
SIGNIFICANT WIND EVENT IS ON TAP FOR THE LAND OF ENCHANTMENT TODAY
AS A TIGHT SFC PRESSURE GRADIENT COMBINES WITH A 70-80KT 700MB JET
CORE. THE STRONGEST SPEEDS...WHERE GUSTS MAY APPROACH 80 MPH...WILL
BE FOUND ALONG/EAST OF THE CENTRAL MOUNTAINS. ALTHOUGH THERE HASN/T
BEEN A WIDESPREAD FREEZE ACROSS THE ERN PLAINS...SOME OF THE FINER
FUELS MAY BE SUSCEPTIBLE TO DANGEROUS FIRE CONDITIONS AS MINIMUM RH
VALUES DIP INTO THE 15-20 PERCENT RANGE...ESPECIALLY WITHIN NMZ108.
ALTHOUGH THE CRITERIA FOR RED FLAG CONDITIONS WILL NOT BE MET...THE
REGION SHOULD BE WATCHED FOR POTENTIAL RAPID FIRE GROWTH DUE TO HIGH
WINDS. AS ONE WOULD EXPECT FOR THIS PATTERN...VENTILATION RATES WILL
BE ELEVATED WITHIN THE EXCELLENT CATEGORY. HIGH TEMPERATURES WILL BE
10-15F ABOVE AVERAGE IN THE EC PLAINS WHILE THE NORTHWEST ZONES ARE
FORECAST TO DROP 5-10F BELOW AVERAGE. BY THE MID TO LATE AFTERNOON
HOURS...A POTENT COLD FRONT WILL INVADE THE NRN SECTIONS OF NM. THIS
WILL OFFER SHOWER DEVELOPMENT WITH SNOW LEVELS AROUND 8500 FEET. IT
APPEARS PRECIPITATION WILL LINGER THROUGH THE EVENING HRS WITH SNOW
LEVELS FALLING TO THE VALLEY FLOORS. ACCUMULATIONS OF 2-5 INCHES ARE
LIKELY OVER THE SRN SAN JUAN MTS...MAINLY ABOVE 7500 FT. LESSOR SNOW
ACCUMULATIONS OF 1-4 INCHES ARE POSSIBLE IN THE SANGRES. MEANWHILE...
THE FRONT WILL USHER MUCH COLDER AIR INTO THE REGION. A WIDESPREAD
FREEZE EVENT IS FORECAST ACROSS THE NRN ZONES TO THE VALLEY FLOORS.
MODEST RECOVERIES WILL BE THE RULE TONIGHT...ESPECIALLY IN THE EAST.

LESS WIND/COOLER HIGHS ARE EXPECTED FOR TUESDAY AS A PSEUDO-ZONAL
PATTERN DEVELOPS. READINGS WILL DEVIATE FROM LATE OCTOBER NORMALS BY
5-20F DEGREES...COLDEST IN THE NRN MOUNTAINS. DRIER AIR SHOULD ALSO
ACCOMPANY THE COOLER AIRMASS...THUS MINIMUM HUMIDITIES WILL STAY IN
THE 14-30 PERCENT RANGE. PRESSURE GRADIENT WILL RELAX...HOWEVER SOME
BREEZINESS IS STILL LIKELY ACROSS AND LEE OF THE CENTRAL MOUNTAINS.
STILL APPEARS THAT VENTILATION RATES WILL BE VERY GOOD TO EXCELLENT.

UPR LEVEL RIDGE WILL DEVELOP ACROSS THE REGION FOR THE MID/LATE WORK
WEEK PERIOD...RESULTING IN A WARMING TREND. THIS WILL ALSO ALLOW FOR
REDUCED VENTILATION RATES FOR WED/THU AS WINDS SUBSIDE. A UPPER WAVE
IN THE ERN PACIFIC WILL BRING INCREASING WINDS ALOFT FOR FRI...WHICH
WILL ALLOW FOR IMPROVED VENTILATION. THIS FEATURE IS PROGGED TO MOVE
THROUGH THE CENTRAL ROCKIES AND INCREASE SURFACE WINDS OVER THE ERN
PLAINS ON SAT AS A LEE-SIDE TROUGH DEVELOPS ACROSS THE GREAT PLAINS.
THERE WILL BE MINIMAL PCPN CHANCES WITH THIS DISTURBANCE. DPORTER

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  54  29  56  28 /  50  10   0   0
DULCE...........................  53  20  49  19 /  60  20   0   0
CUBA............................  58  23  52  22 /  40  20   0   0
GALLUP..........................  57  25  56  26 /  30  20   0   0
EL MORRO........................  56  27  56  28 /  20  20   0   0
GRANTS..........................  62  31  59  29 /  20  20   0   0
QUEMADO.........................  63  38  61  31 /   5  10   0   0
GLENWOOD........................  70  42  70  39 /   0   0   0   0
CHAMA...........................  49  17  44  17 /  70  30   0   0
LOS ALAMOS......................  56  26  54  29 /  20  30   0   0
PECOS...........................  59  25  53  27 /  10  20   0   0
CERRO/QUESTA....................  48  17  47  15 /  20  10   0   0
RED RIVER.......................  50  17  43  18 /  60  20   0   0
ANGEL FIRE......................  53  16  45  18 /  40  20   0   0
TAOS............................  57  21  52  23 /  20  10   0   0
MORA............................  59  23  50  25 /  20  20   0   0
ESPANOLA........................  63  26  61  24 /  20  10   0   0
SANTA FE........................  63  26  54  28 /  10  30   0   0
SANTA FE AIRPORT................  64  30  58  29 /  10  20   0   0
ALBUQUERQUE FOOTHILLS...........  65  34  60  35 /   5  20   0   0
ALBUQUERQUE HEIGHTS.............  69  38  62  37 /   5  10   0   0
ALBUQUERQUE VALLEY..............  70  36  64  34 /   5  10   0   0
ALBUQUERQUE WEST MESA...........  70  36  65  34 /   5  20   0   0
LOS LUNAS.......................  74  37  66  35 /   5  10   0   0
RIO RANCHO......................  68  35  63  33 /   5  20   0   0
SOCORRO.........................  74  44  71  40 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  63  29  58  32 /  10  30   0   0
TIJERAS.........................  66  32  59  30 /   5  30   0   0
MORIARTY/ESTANCIA...............  68  32  58  30 /   5  10   0   0
CLINES CORNERS..................  65  30  55  32 /   5  10   0   0
GRAN QUIVIRA....................  69  37  63  38 /   5   5   0   0
CARRIZOZO.......................  72  44  66  39 /   0   0   0   0
RUIDOSO.........................  67  42  60  44 /   0   5   0   0
CAPULIN.........................  67  26  56  27 /   5  10   0   0
RATON...........................  70  25  58  24 /   5   5   0   0
SPRINGER........................  68  28  60  25 /   5   0   0   0
LAS VEGAS.......................  69  27  57  28 /  10   5   0   0
CLAYTON.........................  76  32  62  31 /   0  10   0   0
ROY.............................  72  32  61  32 /   5   0   0   0
CONCHAS.........................  80  34  69  33 /   0   0   0   0
SANTA ROSA......................  79  37  69  35 /   0   0   0   0
TUCUMCARI.......................  83  35  70  33 /   0   0   0   0
CLOVIS..........................  82  40  68  38 /   0   0   0   0
PORTALES........................  84  40  70  37 /   0   0   0   0
FORT SUMNER.....................  84  40  73  37 /   0   0   0   0
ROSWELL.........................  88  46  79  43 /   0   0   0   0
PICACHO.........................  79  45  75  42 /   0   0   0   0
ELK.............................  77  44  70  42 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING FROM 6 AM THIS MORNING TO 9 PM MDT THIS EVENING
FOR THE FOLLOWING ZONES...NMZ512>515-521>524-526>529-531>540.

WIND ADVISORY FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR
THE FOLLOWING ZONES...NMZ501>505-507>509-511-516>520-525.

WIND ADVISORY FROM 6 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR
THE FOLLOWING ZONES...NMZ530.

HIGH WIND WARNING FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING
FOR THE FOLLOWING ZONES...NMZ506.

WINTER WEATHER ADVISORY FROM 6 AM THIS MORNING TO 9 PM MDT THIS
EVENING FOR THE FOLLOWING ZONES...NMZ510.

&&

41/46
Hazardous weather outlook, Oct 24, 5:05 AM MST, 23 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
605 AM MDT SUN OCT 24 2010

NMZ501>540-251200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
605 AM MDT SUN OCT 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG TO POTENTIALLY DAMAGING WINDS OVER MOST OF CENTRAL AND
EASTERN NEW MEXICO FROM MONDAY MORNING THROUGH MONDAY EVENING
WITH SPEEDS OF 35 TO 50 MPH AND GUSTS OF 60 TO 70 MPH OUT OF THE
WEST AND SOUTHWEST. HIGHEST WINDS EXPECTED OVER CENTRAL MOUNTAIN
PEAKS ONTO THE EASTERN HIGH PLAINS. OVER WESTERN AREAS WINDS WILL
AVERAGE 25 TO 35 MPH WITH GUSTS OF 35 TO 45 MPH OUT OF THE WEST.
SUDDEN DROPS IN VISIBILITY DUE TO DUST ARE LIKELY AND COULD BE
NEAR ZERO AT TIMES OVER THE EASTERN HALF OF THE STATE.

SNOW SHOWERS LATER MONDAY INTO MONDAY NIGHT COULD RESULT IN A FEW
INCHES OF SNOW OVER THE SAN JUAN MOUNTAINS IN RIO ARRIBA COUNTY.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

40

Event by event

15 high wind. Local standard time, as filed.

High Wind, Quay County

When
October 25, 4:53 AM MST to 5:53 AM MST
Where
Quay County forecast zone
Measured
40 kt (46 mph) measured sustained
Reported by
ASOS

High Wind, Far Northeast Highlands

When
October 25, 9:50 AM MST
Where
Far Northeast Highlands forecast zone
Measured
61 kt (70 mph) measured gust
Reported by
ASOS

High Wind, Quay County

When
October 25, 9:52 AM MST
Where
Quay County forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
ASOS

High Wind, Sandia/Manzano Mountains

When
October 25, 10:18 AM MST
Where
Sandia/Manzano Mountains forecast zone
Measured
65 kt (75 mph) measured gust
Reported by
Mesonet

This is the Sandia Peak Tram observation.

High Wind, Northeast Highlands

When
October 25, 10:53 AM MST to 12:53 PM MST
Where
Northeast Highlands forecast zone
Measured
41 kt (47 mph) measured sustained
Reported by
ASOS

High Wind, Far Northeast Highlands

When
October 25, 11:55 AM MST to 12:55 PM MST
Where
Far Northeast Highlands forecast zone
Measured
37 kt (43 mph) measured sustained
Reported by
ASOS

High Wind, Northeast Highlands

When
October 25, 12:02 PM MST
Where
Northeast Highlands forecast zone
Measured
60 kt (69 mph) measured gust
Reported by
ASOS

High Wind, Estancia Valley

When
October 25, 12:24 PM MST to 2:24 PM MST
Where
Estancia Valley forecast zone
Measured
56 kt (64 mph) measured gust
Property damage
$1,000
Reported by
Trained Spotter

Observed wind gusts were recorded between 61 and 64 mph for nearly 2 hours. This is the strongest gust reported. Damage to an antenna was reported on the spotters property.

High Wind, Guadalupe County

When
October 25, 1:27 PM MST
Where
Guadalupe County forecast zone
Measured
79 kt (91 mph) measured gust
Reported by
Broadcast Media

The observation was taken from a Weathernet site at the Vaughn Junior Senior High School.

High Wind, Central Highlands

When
October 25, 1:38 PM MST
Where
Central Highlands forecast zone
Measured
64 kt (74 mph) measured gust
Reported by
ASOS

High Wind, Curry County

When
October 25, 1:55 PM MST to 2:55 PM MST
Where
Curry County forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
ASOS

High Wind, Central Highlands

When
October 25, 1:55 PM MST to 3:55 PM MST
Where
Central Highlands forecast zone
Measured
48 kt (55 mph) measured sustained
Reported by
ASOS

High Wind, Albuquerque Metro Area

When
October 25, 2:35 PM MST to 3:35 PM MST
Where
Albuquerque Metro Area forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
ASOS

High Wind, Jemez Mountains

When
October 25, 5:50 PM MST
Where
Jemez Mountains forecast zone
Measured
50 kt (58 mph) measured gust
Property damage
$3,000
Reported by
AWOS

Large tree limbs broke and large aspen trees fell and snapped power lines in and around Los Alamos as winds gusted to 58 mph.

High Wind, South Central Mountains

When
October 25, 6:15 PM MST
Where
South Central Mountains forecast zone
Measured
50 kt (58 mph) measured gust
Property damage
$15,000
Reported by
AWOS

The high wind gusts caused numerous trees and tree limbs to break and knock down power lines.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2010Every state in 2010This day in weather historyWarnings in New Mexico, October 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 258408, 258415, 258417, 258418, 258409, 258410, 258419, 258420, 258421, 258422, 258411, 258412, 258413, 258424, 258425.